MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB4STR
Medical Device Problem Codes Incorrect Interpretation of Signal (1543); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the product was received in the product analysis lab on 05-jun-2024.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.A review of manufacturing documentation associated with this lot (240312c-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a hybrid revision bilateral functional endoscopic sinus surgery (fess) procedure, after plugging in the 4.0mm ¿ straight (0°) trudi navigation shaver blade (tsb4str / 240312c-pc), an error displayed on the trudi system that said, ¿navigated device error please replace the device.¿ the device was replaced and the issue was resolved.The procedure was resumed.There was no report of any negative patient impact.On 20-may-2024, additional information was received.The information indicated that the serial number of the trudi navigation system (fg200000) is (b)(6).Software version was 2.3.3.Accuracy was confirmed using the registration probe after the registration process was completed.Accuracy was confirmed using known landmarks in endoscopic visualization inside the nasal cavity.Inaccuracy was determined by checking inside the nose when testing on the maxillary and sphenoid walls.Accuracy was validated using both the registration probe and through instrumentation.Computed tomography (ct) image was used as the primary image.The field of view was axial.There was no noticeable defects to the ct scanned image.It was the physician who performed the registration; the information indicated that the physician had performed multiple registrations.Accuracy was reportedly confirmed on the sphenoid wall and maxillary wall.There was no potential for metal interference.The registration process was not restated / redone after the initial finding.The patient tracker did not move.The patient tracker cable was not under tension in relation to the reported event.There was no ferromagnetic material placed within the trudi zone.The emitter pad did not move and the patient did not move.No other device shaft was in the proximity to the transmitter of the emitter pad.The trudi shaver blade had accuracy issues.It was in continuous, console mode.The setting on the pedal and console was on continuous.The serial number marked on the white trudi connector is not available.On 04-jun-2024, additional information was received indicating that when the accuracy issue was observed with the trudi shaver blade, the bar below the device icon on the trudi system monitor was green.Based on the additional information received on 04-jun-2024, the issues reported have been determined to be usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4.0mm x 110mm straight, doubt (0°) trudi navigation shaver blade was returned to irvine with the serial number 447 0924421.067.Upon arrival, a visual inspection was performed, and no damages or abnormalities were observed on the device.The device failed electrical testing as it did not meet the specs for the shield-to-shaver blade resistance.No excess adhesive was observed between the strain relief and cable.Additionally, no wire breakage in the eeprom was observed.The device was calibration checked and it passed the check.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.The reported issue documented in the complaint regarding the error displayed on the trudi system was confirmed since the device failed electrical testing.The customer complaint regarding the inaccuracy was not confirmed since the device passed its calibration check.It should be noted that product failure is multifactorial.However, instructions for use state that: - before use, confirm the trudi® shaver blade¿s location accuracy by checking the displayed position of the trudi® shaver blade on several clearly identifiable anatomical structures.If the deviation is significant and is not resolved by repeating the registration of the ct or mri pre-operative scan on the system, do not use the trudi® shaver blade.- repeat the registration of the ct or mri pre-operative scan on the system ¿ if accuracy deviation is still significant, replace the blade.- ensure that device shaft and connectors do not come close to one of the transmitters on the trudi ® emitter pad.If the shaft or connector is in proximity to a transmitter, location accuracy may be affected.- metal interference caused by a ferromagnetic material placed within the trudi ® zone may affect location accuracy, which can cause difficulty tracking navigated devices.This may include certain types of surgical devices.Keep ferromagnetic materials away from the sensor at the distal end of the trudi® shaver blade when using the trudi® shaver blade for location.As part of acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE - STRAIGHT, DOUBLE SERRATED, 4.0MM X 110MM
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19473229
Report Number3005172759-2024-00068
Device Sequence Number14462058
Product Code ERL
UDI-Device Identifier10705031469235
UDI-Public10705031469235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Catalogue NumberTSB4STR
Device Lot Number240312C-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/04/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown